Alert archive / Montana / High Wind Watches in 2005

High Wind Watch 2, NWS Great Falls, MT

September 28, 2005

NWS Great Falls, MT issued this high wind watch at Sep 28, 2005, 4:12 AM MDT. It took effect at Sep 29, 2005, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 4:12 AM MDT (10:12 UTC)
In effect from
Sep 29, 2005, 6:00 PM MDT
Expired
Sep 29, 2005, 3:01 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 281012
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 AM MDT WED SEP 28 2005

MTZ009-010-048-282230-
/X.UPG.KTFX.HW.A.0001.050929T1200Z-051001T0000Z/
/X.NEW.KTFX.HW.W.0001.050929T0900Z-051001T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
412 AM MDT WED SEP 28 2005

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 PM MDT
FRIDAY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 6 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG WESTERLY FLOW WILL DEVELOP OVER THE NORTHERN ROCKIES BY
THURSDAY MORNING...WITH THIS PATTERN CONTINUING INTO FRIDAY.
STRONG WINDS WILL DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH
FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER
LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS CAN BE
EXPECTED. GUSTS OVER 70 MPH ARE LIKELY DURING THE WARNED PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ046-049-282230-
/X.NEW.KTFX.HW.W.0001.050929T0900Z-051001T0000Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CONRAD...FAIRFIELD
412 AM MDT WED SEP 28 2005

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 PM MDT
FRIDAY FOR ADJACENT PLAINS OF ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 6 PM MDT
FRIDAY. 

A STRONG WESTERLY FLOW WILL DEVELOP OVER THE NORTHERN ROCKIES BY
THURSDAY MORNING...WITH THIS PATTERN CONTINUING INTO FRIDAY.
STRONG WINDS WILL DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH
FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER
LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS CAN BE
EXPECTED. GUSTS OVER 70 MPH ARE LIKELY DURING THE WARNED
PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044-045-047-050-051-282230-
/X.NEW.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CHINOOK...STANFORD...LEWISTOWN
412 AM MDT WED SEP 28 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING TO FRIDAY
AFTERNOON FOR NORTH CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING TO FRIDAY
AFTERNOON. 

A STRONG WESTERLY FLOW WILL DEVELOP OVER THE NORTHERN ROCKIES AND
NORTHERN MONTANA THURSDAY...WITH THIS PATTERN CONTINUING INTO
FRIDAY. STRONG WINDS WILL DEVELOP BY THURSDAY EVENING AND PERSIST
THROUGH FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE STRONG
UPPER LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS CAN BE
EXPECTED. GUSTS OVER 60 MPH POSSIBLE DURING THIS EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
9 follow-up statements
000 
WWUS75 KTFX 282208
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 PM MDT WED SEP 28 2005

MTZ009-010-046-048-049-291100-
/X.CON.KTFX.HW.W.0001.050929T0900Z-051001T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CONRAD...
CHOTEAU...FAIRFIELD
408 PM MDT WED SEP 28 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 PM
MDT FRIDAY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 PM
MDT FRIDAY. 

A STRONG WESTERLY FLOW WILL DEVELOP OVER THE NORTHERN ROCKIES BY
THURSDAY MORNING...WITH THIS PATTERN CONTINUING INTO FRIDAY.
STRONG WINDS WILL DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH
FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER
LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS CAN BE
EXPECTED. GUSTS OVER 70 MPH ARE LIKELY DURING THE WARNED PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044-045-047-050-051-291100-
/X.CON.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CHINOOK...STANFORD...LEWISTOWN
408 PM MDT WED SEP 28 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING TO
FRIDAY AFTERNOON FOR NORTH CENTRAL MONTANA...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING TO
FRIDAY AFTERNOON. 

A STRONG WESTERLY FLOW WILL DEVELOP OVER THE NORTHERN ROCKIES AND
NORTHERN MONTANA THURSDAY...WITH THIS PATTERN CONTINUING INTO
FRIDAY. STRONG WINDS WILL DEVELOP BY THURSDAY EVENING AND PERSIST
THROUGH FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE STRONG
UPPER LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS CAN BE
EXPECTED. GUSTS OVER 60 MPH ARE POSSIBLE DURING THIS EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 291000
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT THU SEP 29 2005

MTZ046-049-291800-
/X.CAN.KTFX.HW.W.0001.000000T0000Z-051001T0000Z/
/X.EXA.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CONRAD...FAIRFIELD
400 AM MDT THU SEP 29 2005

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING TO FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING TO FRIDAY
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

HIGH WINDS ARE NO LONGER LIKELY IN THIS AREA BUT THERE IS THE
POTENTIAL FOR HIGH WINDS LATER TODAY INTO FRIDAY. CONSEQUENTLY THE
HIGH WIND WARNING HAS BEEN CHANGED TO A HIGH WIND WATCH. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER COULD OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ009-010-048-291800-
/X.CON.KTFX.HW.W.0001.000000T0000Z-051001T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
400 AM MDT THU SEP 29 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

A STRONG WESTERLY FLOW ALOFT WILL CONTINUE OVER THE NORTHERN
ROCKIES INTO FRIDAY. STRONG WINDS WILL PERSIST THROUGH FRIDAY. AS
WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER LEVEL
FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS ARE EXPECTED. GUSTS
OVER 70 MPH ARE LIKELY DURING THE WARNED PERIOD. VISIBILITIES
COULD BE REDUCED LOCALLY DUE TO BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

MTZ011>013-044-045-047-050-051-291800-
/X.CON.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CHINOOK...STANFORD...LEWISTOWN
400 AM MDT THU SEP 29 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING TO FRIDAY
AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING TO FRIDAY
AFTERNOON. 

A STRONG WESTERLY FLOW ALOFT WILL CONTINUE OVER THE NORTHERN
ROCKIES INTO FRIDAY. THERE IS THE POSSIBILITY OF STRONG WINDS THIS 
EVENING THROUGH FRIDAY. AS WEATHER DISTURBANCES MOVE THROUGH THE
STRONG UPPER LEVEL FLOW...PERIODS OF VERY STRONG AND GUSTY WINDS
ARE POSSIBLE. GUSTS OVER 60 MPH ARE POSSIBLE WITH THIS EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER COULD OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 291755
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT THU SEP 29 2005

MTZ009-010-048-300200-
/X.CON.KTFX.HW.W.0001.000000T0000Z-051001T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1155 AM MDT THU SEP 29 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

A STRONG WESTERLY FLOW ALOFT WILL CONTINUE OVER THE NORTHERN
ROCKIES INTO FRIDAY. STRONG WINDS WILL PERSIST THROUGH FRIDAY. AS
WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER LEVEL FLOW...
PERIODS OF VERY STRONG AND GUSTY WINDS ARE EXPECTED. GUSTS OVER
70 MPH ARE LIKELY DURING THE WARNED PERIOD. VISIBILITIES COULD BE
REDUCED LOCALLY DUE TO BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-300200-
/X.CON.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
1155 AM MDT THU SEP 29 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
TO FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING TO
FRIDAY AFTERNOON. 

THERE IS THE POTENTIAL FOR HIGH WINDS THIS EVENING INTO FRIDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER COULD OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 292101
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
301 PM MDT THU SEP 29 2005

MTZ011>013-044>047-049>051-292215-
/X.CAN.KTFX.HW.A.0002.050930T0000Z-051001T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
301 PM MDT THU SEP 29 2005

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
TO 45 MPH.

$$

MTZ009-010-048-300515-
/X.CON.KTFX.HW.W.0001.000000T0000Z-051001T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
301 PM MDT THU SEP 29 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

A STRONG WESTERLY FLOW ALOFT WILL CONTINUE OVER THE NORTHERN
ROCKIES INTO FRIDAY. STRONG WINDS WILL PERSIST THROUGH FRIDAY. AS
WEATHER DISTURBANCES MOVE THROUGH THE STRONG UPPER LEVEL FLOW...
PERIODS OF VERY STRONG AND GUSTY WINDS ARE EXPECTED. GUSTS OVER
70 MPH ARE LIKELY DURING THE WARNED PERIOD. VISIBILITIES COULD BE
REDUCED LOCALLY DUE TO BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 170319
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
919 PM MDT SUN OCT 16 2005

MTZ009-010-048-171130-
/X.CON.KTFX.HW.W.0002.051017T1200Z-051018T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
919 PM MDT SUN OCT 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
MONDAY FOR THE ROCKY MOUNTAIN FRONT AND GLACIER COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
MONDAY. 

STRONG WESTERLY FLOW ALOFT AND A DEVELOPING LOW PRESSURE SYSTEM
IN ALBERTA WILL BRING STRONG WINDS TO THE TO THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS OF GLACIER COUNTY ON MONDAY. SUSTAINED
WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY MONDAY MORNING AND
CONTINUE THROUGH MONDAY AFTERNOON. GUSTS TO 60 MPH ARE EXPECTED
ON MONDAY WITH LOCALLY HIGHER GUSTS TO 70 MPH POSSIBLE IN SOME
CANYONS AND PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 170951
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 AM MDT MON OCT 17 2005

MTZ009-010-048-171800-
/X.CON.KTFX.HW.W.0002.051017T1200Z-051018T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
351 AM MDT MON OCT 17 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND GLACIER COUNTY...

STRONG WESTERLY FLOW ALOFT AND A DEVELOPING LOW PRESSURE SYSTEM
IN ALBERTA WILL BRING STRONG WINDS TO THE TO THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS OF GLACIER COUNTY ON MONDAY. SUSTAINED
WINDS WILL INCREASE TO 25 TO 40 MPH THIS MORNING AND CONTINUE
THROUGH THE AFTERNOON. GUSTS TO 60 MPH ARE EXPECTED WITH LOCALLY
HIGHER GUSTS TO 70 MPH IN CANYONS AND PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 171749
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 AM MDT MON OCT 17 2005

MTZ009-010-048-180000-
/X.CON.KTFX.HW.W.0002.000000T0000Z-051018T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1149 AM MDT MON OCT 17 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER
COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT AND THE
NORTHERN ADJACENT PLAINS...AFFECTING THE CITIES OF
BROWNING...EAST GLACIER AND CUT BANK THROUGH THE AFTERNOON HOURS.
THIS ALSO INCLUDES HIGHWAY 2...FROM CUT BANK TO MARIAS PASS.
EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO
60 MPH. ISOLATED GUSTS NEAR 70 MPH ARE LIKELY IN THE WINDIEST
LOCATIONS NEAR AND IN THE MOUNTAINS. EXPECT THE WINDS TO BEGIN TO
GRADUALLY DECREASE IN INTENSITY AFTER 6 PM THIS EVENING.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

BRUSDA
000 
WWUS75 KTFX 172357
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
557 PM MDT MON OCT 17 2005

MTZ010-180100-
/X.CAN.KTFX.HW.W.0002.000000T0000Z-051018T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
557 PM MDT MON OCT 17 2005

...HIGH WIND WARNING IS CANCELLED FOR EASTERN GLACIER COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGH ABOUT 8 PM...BEFORE DIMINISHING LATER THIS
EVENING. WINDS WILL REMAIN BELOW WARNING CRITERIA...THUS THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

MTZ009-048-180600-
/X.EXT.KTFX.HW.W.0002.000000T0000Z-051018T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
557 PM MDT MON OCT 17 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
THE ROCKY MOUNTAIN FRONT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH
THIS EVENING. EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH
GUSTS TO 60 MPH. ISOLATED GUSTS NEAR 70 MPH ARE LIKELY IN CANYONS
AND PASSES. WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45
MPH AFTER MIDNIGHT.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 180556
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1156 PM MDT MON OCT 17 2005

MTZ009-048-180700-
/X.EXP.KTFX.HW.W.0002.000000T0000Z-051018T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1156 PM MDT MON OCT 17 2005

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

WESTERLY WINDS HAVE DECREASED TO 15 TO 30 MPH. THEREFORE...THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 28, 3:24 AM MDT, 48 minutes earlier.

Area forecast discussion, Sep 28, 3:24 AM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MDT WED SEP 28 2005

.DISCUSSION...
TUESDAY THROUGH FRIDAY...SURFACE HIGH PRESSURE AND DRY AIR WILL
DOMINATE MOST OF THE AREA TODAY. A DISTURBANCE OVER BRITISH
COLUMBIA WILL BE MOVING THROUGH TODAY INCREASING MID AND HIGH
LEVEL CLOUDS. AS IT PASSES...THE UPPER LEVEL FLOW WILL TURN MORE
WESTERLY WITH INCREASING WINDS THIS AFTERNOON ALONG THE ROCKY
MOUNTAIN FRONT. UPPER LEVEL FLOW WILL BECOME STRONGER THURSDAY
THROUGH FRIDAY. DISTURBANCES MOVING THROUGH THIS STRONG FLOW WILL
CAUSE A PERIOD OF VERY STRONG WINDS AT THE SURFACE. IT LOOKS LIKE
THE WINDS WILL BE PERSISTENTLY STRONG ALONG THE ROCKY MOUNTAIN
FRONT THURSDAY THROUGH FRIDAY...WITH STRONG WINDS SPREADING ONTO
THE PLAINS THURSDAY NIGHT AND FRIDAY. HENCE HAVE ISSUED A HIGH
WIND WATCH FOR THE NORTHERN PLAINS THURSDAY NIGHT AND FRIDAY.
TEMPERATURES WILL WARM DURING THE PERIOD WITH DRY CONDITIONS OVER
THE PLAINS. A DISTURBANCE WILL BRING PRECIP TO THE NORTHERN
ROCKIES THURSDAY AND FRIDAY.

FRIDAY NIGHT THROUGH MONDAY NIGHT...DIFFERENCES EXIST AMONGST THE
MODELS IN HOW THEY HANDLE A STRONG UPPER TROUGH THAT WILL BE
APPROACHING THE AREA NEXT WEEK. A COUPLE OF DAYS AGO THE ECMWF WAS MUCH
FASTER THAN THE GFS WITH THE UPPER TROUGH WHILE THE LATEST GFS IS NOW
MUCH FASTER THAN THE ECMWF WITH THE UPPER TROUGH. THE LATEST GFS HAS
THE  UPPER TROUGH INTO WRN MT BY 12Z TUE WHILE THE LATEST ECMWF HAS
THE TROUGH ALL THE WAY BACK NEAR THE W COAST. DUE TO DIFFERENCES IN
THE MODELS TREATMENT OF THE UPPER TROUGH CONFIDENCE IN FORECAST IS LOW
AND DID NOT MAKE MANY CHANGES TO THE FORECAST OF HIGH/LOW
TEMPERATURES AND CHANCES OF PRECIPITATION. DID ADD A SLIGHT
CHANCE/CHANCE OF SHOWERS TO THE PLAINS FOR MONDAY NIGHT TO LINE UP
WITH NEIGHBORING OFFICES AND WITH THE POSSIBLE APPROACH OF THE UPPER
TROUGH THIS IDEA OF ADDING POPS IS CERTAINLY REASONABLE.

TUESDAY THROUGH WEDNESDAY...MODEL TO MODEL AND RUN TO RUN
INCONSISTENCIES DURING THIS PERIOD COMPLICATE THE FORECAST. LEANED
TOWARD GFS SOLUTION AS GFS WAS A LITTLE MORE CONSISTENT. SHORTWAVE
TROUGH MOVES THROUGH THE CWA TUESDAY...RESULTING IN SLIGHT CHANCE
TO CHANCE OF SHOWERS OVER MOST OF THE REGION. BY WEDNESDAY...A
WEAK RIDGE DRIES MOST OF CWA WITH A SLIGHT CHANCE OF SHOWERS ONLY
ALONG THE CONTINENTAL DIVIDE WITH A FEW OVER THE CENTRAL
MOUNTAINS. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES. EK

&&

.AVIATION...
UPDATED 0555Z
SURFACE HIGH PRESSURE OVER CENTRAL MONTANA CONTINUES TO SLIDE
SOUTHEAST. ASSOCIATED LOW CLOUDS WITH MVFR AND LOCAL IFR CONDITIONS
ARE RAPIDLY CLEARING OUT. EXPECT MOSTLY CLEAR SKIES AND WIDESPREAD
VFR CONDITION ACROSS THE FORECAST AREA BY 10Z WITH LOCAL IFR
CONDITIONS DUE TO LINGERING FOG MAINLY IN CENTRAL MONTANA.
GUSTY WEST WINDS AND MOSTLY CLEAR SKIES WILL PREVAIL WEDNESDAY
THROUGH THURSDAY. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  71  45  77  50 /   0   0   0   0
CTB  69  44  72  48 /   0   0   0   0
HLN  72  43  77  45 /   0   0   0   0
BZN  71  35  79  43 /   0   0   0   0
WEY  59  28  69  31 /   0   0   0   0
DLN  69  36  77  42 /   0   0   0   0
HVR  72  43  77  49 /   0   0   0   0
LWT  68  44  76  49 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 3 AM THURSDAY TO 6 PM FRIDAY FOR MTZ009-
MTZ010-MTZ046-MTZ048-MTZ049.

HIGH WIND WATCH FROM 6 PM THURSDAY TO 6 PM FRIDAY FOR MTZ011-
MTZ012-MTZ013-MTZ044-MTZ045-MTZ047-MTZ050-MTZ051.

&&

SHORT TERM...BERNHARDT
LONG TERM...BLANK/EK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 27, 4:26 AM MDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
426 AM MDT TUE SEP 27 2005

MTZ008-011>015-044>047-049>055-281030-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
426 AM MDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-048-281030-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
426 AM MDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY AND FRIDAY. REFER TO
GTFNPWTFX FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:12 AM MDTHigh Wind WarningTFX16 days

Nearby

High Wind Watches in Montana, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.